Open Access
May, 2006 On Clifford's theorem for rank-3 bundles
Herbert Lange , Peter E. Newstead
Rev. Mat. Iberoamericana 22(1): 287-304 (May, 2006).


In this paper we obtain bounds on $h^0(E)$ where $E$ is a semistable bundle of rank 3 over a smooth irreducible projective curve $X$ of genus $g \geq 2$ defined over an algebraically closed field of characteristic 0. These bounds are expressed in terms of the degrees of stability $s_1(E)$, $s_2(E)$. We show also that in some cases the bounds are best possible. These results extend recent work of J. Cilleruelo and I. Sols for bundles of rank 2.


Download Citation

Herbert Lange . Peter E. Newstead . "On Clifford's theorem for rank-3 bundles." Rev. Mat. Iberoamericana 22 (1) 287 - 304, May, 2006.


Published: May, 2006
First available in Project Euclid: 24 May 2006

zbMATH: 1105.14047
MathSciNet: MR2268120

Primary: 14H60
Secondary: 14F05 , 32L10

Keywords: subbundle , vector bundle

Rights: Copyright © 2006 Departamento de Matemáticas, Universidad Autónoma de Madrid

Vol.22 • No. 1 • May, 2006
Back to Top